MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Codes Material Fragmentation (1261); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the pre-loaded dcb00 model intraocular lens (iol) trailing haptic was wedged between the cartridge and paddle, and was unable to release.Ultimately, the haptic broke off and the iol had to be explanted.There was patient contact however, extent of contact is unknown.The same procedure was completed successfully using j&j backup lens with the same model and diopter size.No further information is available.
 
Additional Manufacturer Narrative
Additional information: sections a-2 patient age and date of birth, a-4 patient weight, and a-5 patient ethnicity and race: unknown/asked information unavailable.Section d-6a date implanted: not applicable as the iol was not implanted.Section d-6b date explanted: not applicable as the iol was not implanted, therefore not explanted.Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 01-jun-2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint handpiece was received inside of a bag.The complaint lens was received inside of a specimen cup.Visual inspection under magnification revealed that the complaint handpiece was received with a small piece of a haptic stuck and overridden by the plunger rod in the cartridge tip.The handpiece was disassembled, and the assembly was inspected, no issues that could cause or contribute to the complaint or observed issues could be identified.Visual inspection under magnification revealed that the complaint lens was received cut and with small portion of the haptic detached.The lens haptics were measured, all measurements came back within specification.Complaint issue of dc-haptic detached and dc-stuck in cartridge were identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other issues observed during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the complaint investigation results, the product was released within specifications.Relationship between the device and the reported incident could not be determined.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16943372
Report Number3012236936-2023-01252
Device Sequence Number3340097
Product Code HQL
UDI-Device Identifier05050474636323
UDI-Public(01)05050474636323(17)240521
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2024
Device Model NumberDCB00
Device Catalogue NumberDCB0000320
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown